Alert archive / Louisiana / Flash Flood Warnings in 2018
Flash Flood Warning 42, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Nov 12, 2018, 4:09 AM CST for Bossier Parish, Caddo Parish, De Soto Parish, Louisiana. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 12, 2018, 4:09 AM CST (10:09 UTC)
- Expired
- Nov 12, 2018, 7:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA
The radar
The Shreveport radar (KSHV), 30 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 12, 4:33 AM CST | FLASH FLOOD | 5 Sse Shreveport, LA | HIGH WATER REPORTED ON LINWOOD AVENUE BETWEEN FLOURNOY LUCAS ROAD AND BERT KOUNS INDUSTRIAL LOOP. POLICE DEPARTMENT DIRECTING TRAFFIC. |
| Nov 12, 4:35 AM CST | FLASH FLOOD | 3 E Shreveport, LA | HIGH WATER REPORTED NEAR DUDLEY DRIVE AND HIGHLAND AVENUE IN EAST SHREVEPORT. |
| Nov 12, 4:37 AM CST | FLASH FLOOD | 6 N Stonewall, LA | HIGH WATER REPORTED AT MANSFIELD ROAD AND BARRON ROAD. |
| Nov 12, 5:15 AM CST | FLASH FLOOD | 8 Nne Stonewall, LA | HIGH WATER OVER WALLACE LAKE ROAD SOUTH OF FLOURNOY LUCAS ROAD. |
| Nov 12, 5:16 AM CST | FLASH FLOOD | 3 Sw Shreveport, LA | HIGH WATER RESULTING IN THE A ROAD CLOSURE AT W 70TH AND 3132 TERRY BRADSHAW PASSWAY. |
| Nov 12, 5:27 AM CST | FLASH FLOOD | 5 S Greenwood, LA | HIGH WATER REPORTED NEAR PROVIDENCE ROAD AND GREENWOOD-SPRINGRIDGE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 10.2 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
401
WGUS54 KSHV 121009
FFWSHV
LAC015-017-031-121300-
/O.NEW.KSHV.FF.W.0042.181112T1009Z-181112T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
409 AM CST Mon Nov 12 2018
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Northwestern De Soto Parish in northwestern Louisiana...
Southern Caddo Parish in northwestern Louisiana...
Southern Bossier Parish in northwestern Louisiana...
* Until 700 AM CST.
* At 407 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Two to three inches of rainfall
has fallen across the warned area since midnight. Additional
rainfall amounts of one to two inches will be possible through 7
am this morning. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Shreveport, Bossier City, Haughton, Greenwood, Stonewall, Fosters,
Keachi, Keatchie, Curtis, Spring Ridge, Cross Lake, Kingston,
Koran, Ninock, Kickapoo, Keithville, Mc Dade, Reeds Store, Gloster
and Frierson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3249 9404 3254 9345 3241 9344 3241 9337
3239 9339 3240 9342 3238 9343 3237 9340
3231 9343 3228 9341 3224 9342 3224 9361
3221 9360 3219 9357 3219 9354 3217 9352
3216 9404
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 12, 12:00 AM CST, 4 hours 9 minutes earlier.
Area forecast discussion, Nov 12, 12:00 AM CST, 4 hours 9 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1200 AM CST Mon Nov 12 2018 .AVIATION... For the 12/06Z TAF period, ceilings continue to deteriorate as widespread shwrs and isolated tstms expand northward overnight. Look for IFR/LIFR ceilings and vsbys to overtake all sites during the early morning hours as rainfall intensity further increases. Poor flight conditions will prevail through the remainder of the period on Monday as a strong cold front sweeps across the region. E/NE winds tonight will shift N/NW with fropa on Monday as speeds increase to around 15 kts with higher gusts as high as 25-30 kts from late Monday morning through Monday afternoon. Convection will begin to slowly end from west to east late Monday through Monday night as the cold front clears the region. /19/ && .PREV DISCUSSION... /issued 1012 PM CST Sun Nov 11 2018/ UPDATE... Moisture continues to surge northeast across our region ahead of a sfc low tracking up along the Texas coast this evening. The result is widespread shwrs and a few embedded tstms lifting northeastward across the Four-State region. This trend will continue overnight as further enhancement of convection is aided by a deep upper level trough swinging out across the Plains accompanied by a strong cold front. For the update this evening, did make some adjustments to temperatures to better reflect ongoing observations and expected trends over the next several hours. Otherwise, no other changes are needed at this time. All updated text products have been sent. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 44 44 36 46 / 100 100 30 10 MLU 45 47 38 46 / 100 100 50 10 DEQ 40 40 28 40 / 100 100 20 0 TXK 41 41 32 43 / 100 100 20 10 ELD 41 42 33 44 / 100 100 30 10 TYR 44 44 30 43 / 100 100 20 10 GGG 43 43 33 44 / 100 100 20 10 LFK 46 50 36 46 / 100 100 30 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 19
Hazardous weather outlook, Nov 11, 11:47 AM CST, 16 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1147 AM CST Sun Nov 11 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-121800- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1147 AM CST Sun Nov 11 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered showers across mainly the southern half of the Four State Region will become more widespread overnight, along with a few thunderstorms possible. Rainfall amounts along and south of the Interstate 20 corridor could total between one and two inches through sunrise Monday Morning with lighter amounts north of the corridor. Otherwise, no hazardous weather is anticipated through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Rain will continue to be widespread across the entire Four State Region on Monday before tapering off from northwest to southeast Monday Night. An additional one half to over one inch of rain possible Monday through Monday evening. Colder air will penetrate the region Monday Night and a quick transition to some light snow or snow flurries cannot be ruled out across portions of the Middle Red River Valley of extreme Northeast Texas, Southeast Oklahoma and the adjacent counties in Southwest Arkansas Monday Evening before the precipitation comes to an end. No accumulation is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed this afternoon or tonight. 07
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 2:13 AM CST | Areal Flood Warning | SHV | Caddo | 3 hr |
| Nov 12, 3:42 AM CST | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 20 hr |
| Nov 12, 6:52 AM CST | Areal Flood Warning | SHV | Bossier, Caddo, De Soto, Red River, Webster | 3 hr |
| Nov 12, 9:31 AM CST | Areal Flood Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Natchitoches and 2 more | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.